Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 15, 2004, 4:43 PM CDT for Camden County, Laclede County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 15, 2004, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Camden County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1792 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS53 KSGF 152143 SVRSGF MOC029-105-152230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI. CAMDEN COUNTY IN CENTRAL MISSOURI. * UNTIL 530 PM CDT. * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF RICHLAND...OR 13 MILES NORTHEAST OF LEBANON...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN LACLEDE AND SOUTHERN CAMDEN COUNTIES...INCLUDING THE TOWNS OF STOUTLAND...DECATURVILLE AND ELDRIDGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3778 9246 3797 9247 3796 9283 3775 9282 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:55 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 1:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT TUE JUN 15 2004 .DISCUSSION... CHAOTIC FLOW INDICATED BY SURFACE OBSERVATIONS AND AREA WIND PROFILERS. EARLIER CONVECTION OVER KANSAS HAD MOVED AS FAR EAST AS SOUTH CENTRAL MISSOURI BEFORE IT ENCOUNTERED THE SHEAR ZONE AXIS FROM THE SOUTHERN U.S. UPPER WAVE. SATELLITE PICTURE INDICATED TWO DISTINCT AREAS OF MESO LOWS SOUTH OF MEMPHIS...AND NORTHERN LOUISIANA. THE ONE SOUTH OF MEMPHIS IS MOVING MUCH FASTER WHICH WILL LIKELY INFLUENCE SOUTH CENTRAL MISSOURI LATER THIS EVENING. SURFACE OBSERVATIONS ALSO INDICATED WINDS BECOMING EAST/NORTHEAST OVER NORTHERN ARKANSAS AND SOUTH CENTRAL MISSOURI AS OF 130 PM. MAIN FORECAST CONCERNS DEAL WITH THE INFLUENCE OF THE UPPER WAVE OVER THE SOUTHERN U.S. AND UPCOMING FRONTAL BOUNDARY MOVING INTO THE REGION THURSDAY/FRIDAY. BEST METHOD IN THE SHORT TERM IS CONCENTRATING ON SURFACE OBSERVATIONS...SATELLITE AND RADAR TRENDS. THIS SEEMS TO INDICATE THAT THE BEST CHANCES OF RAINFALL IN THE SHORT TERM WILL BE OVER SOUTH CENTRAL MISSOURI WHERE THE INFLUENCE OF BOTH OUTFLOW BOUNDARIES TO THE NORTHEAST...AND AS THE MESO LOW OVER NORTHEAST MISSISSIPPI MOVES NORTHWARD. HAVE TRENDED TOWARD SCATTERED SHOWERS AND THUNDERSTORMS FOR THE FAR SOUTHEAST FORECAST AREA WITH ISOLATED TO NO CHANCES IN THE FAR NORTHWEST UNTIL LATE TONIGHT. BOTH MODELS DO SHOW A GENERAL TREND OF THE UPPER WAVE OVER TEXAS MOVING NORTH/NORTHEAST ACROSS THE FORECAST AREA BY WEDNESDAY MORNING. THIS WAVE AND ASSOCIATED PRECIPITATION FIELD/LIFT WILL LIKELY SCATTERED SHOWERS THROUGHOUT THE DAY WITH ONLY ISOLATED THUNDERSTORMS DUE TO LIMITED INSTABILITY AND HIGH PRECIPITABLE WATER CONTENT. THIS WAVE WILL MOVE ACROSS THE AREA BY WEDNESDAY NIGHT. THEREFORE...MADE MINOR ADJUSTMENTS TO WEATHER AND PRECIPITATION PERCENTAGE AS THE MAIN LIFT MOVES EAST. NEXT FOCUS WILL BE THURSDAY AFTERNOON INTO FRIDAY AS A SURFACE BOUNDARY TRIES TO MOVE THROUGH THE AREA. LATEST ETA BRINGS THE SURFACE BOUNDARY INTO CENTRAL ARKANSAS BY FRIDAY AFTERNOON. IN COMPARISON...THE GFS HOLDS THE SURFACE BOUNDARY FURTHER NORTH ACROSS THE ARKANSAS/MISSOURI BORDER. THIS WILL LEAD TO LARGE DIFFERENCES IN THE QPF FIELDS AND ASSOCIATED CHANCES OF PRECIPITATION. ALTHOUGH THE GFS SEEMS TO HAVE A BETTER FORECAST DUE TO THE FLAT ZONAL FLOW AND ASSOCIATED PUSH OF FRONTAL POSITION...BUT NOT OVERLY CONFIDENT EITHER WAY. HAVE KEPT 30% OF ONGOING CHANCES THROUGH SATURDAY NIGHT. EVEN IN THE EXTENDED PERIOD WHICH I HAVE LEANED TOWARD THE 00Z MEAN GFS SOLUTION...DOES NOT GIVE CONFIDENT FORECAST PICTURE. THEREFORE...HAVE KEPT DRY CONDITIONS FROM SUNDAY THROUGH TUESDAY. JLT && .AVIATION... VFR CONDITIONS WILL PREVAIL UNTIL AFT 14Z WEDNESDAY AT THE KJLN AND KSGF TERMINALS AS THE INFLUENCE OF DEEP MOISTURE AND MODEST LIFT PRODUCE AN AREA OF LOW MVFR CEILINGS AND POSSIBLE MVFR VISIBILITIES IN SHOWERS. UPCOMING TWEBS WILL HAVE MENTION OF SCATTERED CONVECTION THROUGH THE EVENING HOURS FROM KTBN TO KSTL. JLT/SAW && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 15, 12:15 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1215 PM CDT TUE JUN 15 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1215 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES... SMALL HAIL... AND GUSTY WINDS OF 30 TO 40 MPH. AREAS AFFECTED AND TIMING: MAINLY FOR AREAS SOUTHEAST OF A VERSAILLES TO BUFFALO TO BRANSON LINE THROUGH TONIGHT. DISCUSSION: TWO DISTINCT OUTFLOW BOUNDARIES HAVE MOVED INTO CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. BETTER LOW LEVEL CONVERGENCE AND INSTABILITY WILL LEAD TO THUNDERSTORMS OVER THIS AREA THROUGH THE NIGHT...WITH THE BEST CHANCE BEFORE 9 PM. IN ADDITION...TWO AREAS OF SMALL SCALE LOW PRESSURE AREAS OVER NORTHERN LOUISIANA AND SOUTH OF MEMPHIS TENNESSEE WILL INCREASE THE CHANCES OF SHOWER ACTIVITY OVER FAR SOUTH CENTRAL MISSOURI OVERNIGHT...AS THEY MOVE NORTHWARD. WEAK WIND FIELDS ALOFT AND NO MAJOR UPPER LEVEL DISTURBANCES WILL INHIBIT SEVERE THUNDERSTORM DEVELOPMENT. HOWEVER...AN ISOLATED STORM THIS AFTERNOON MAY PRODUCE A BRIEF PERIOD OF HAIL LARGER THAN PEAS...AND WIND GUSTS OF 40 MPH. THE MAIN THREAT THIS AFTERNOON SEEMS TO BE LOCALLY HEAVY RAINFALL AS DEEP MOISTURE RESIDES AND THUNDERSTORMS MOVEMENT WILL BE SLOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS A WEAK FRONT MOVES SLOWLY SOUTHEAST THROUGH THE AREA. ADDITIONAL STORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED AND BRIEF NATURE OF THE SEVERE THREAT...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:18 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 57 min |
| Jun 15, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.